NRAS

Another IM steroid shot

It was only two months since last one, but I'm in such a bad way GP has ordered another.

All attempts at getting rheumatologist to do something has fallen on deaf ears. I think my GP is as frustrated as me!

I will finally see rheumatologist in December. I have written to them as well as GP and physiotherapist. I've been in pain so long I've forgotten what it feels like not to be. My tendons have gone, and I can't straighten my leg. Don't get me started on my back.

If I get to rheumatologist I. December and he tells me it's fibromyalgia, I won't be responsible for my actions!

18 Replies
oldestnewest

Your gp probably is frustrated that they can't control the pain and can't get help from the specialist !

Hope you feel better very soon. Rest up x

5 likes
Reply

Yes she is. I think a few patients are in same boat as me. There's only so much she can do.

3 likes
Reply

Can you ask your GP to refer you to a different rheumatologist if you get no joy in December?

No point staying with a Rheumy who doesn't seem onside

4 likes
Reply

Agree entirely.

2 likes
Reply

Both GP and physio have contacted rheumatologist. I'm guessing they are all bogged under. Not much help to me though.

I was see I seeing a rheumatologist for a while, then this was changed to a professor of rheumatologist. I wasn't told why, though my new doc has a specialism in seronegative arthritis (I have PsA). December will be the first time I'm seen by this person.

I live in hope of treatment that works. In the mean time I'll be grateful for the steroid shot. Though I have to say, they don't seem to be working quite as well.

3 likes
Reply

Hope your December appointment goes very well. The general steroid shots only work for me for about ten days. I hope the new doc has a good plan if action for you, Nettac. Good luck.

4 likes
Reply

Sounds promising they are referring you the person who should be able to help the most. Good luck. x

2 likes
Reply

Same as me, I’m looking for a second opinion but as I’m not prepared to wait long I’m probably going to have to pay for the pleasure. I have been told from two sources now that steroid injections once you have had a few lose their ability to help your pain &imflammation. My last one only lasted 4.5 weeks, but because it didnt last 3months my consultant chucked out the same potato, “ it must be fibromyalgia” arrrgghh xx

1 like
Reply

That is not necessarily so.....before I went on to Biologics i used to need steroid injections pretty regularly & they were still as effective for up to 3 months after having had them for about 10 years.....sometimes one only lasted 6/8 weeks,,but then the next one lasted tec12 weeks again.

Or don't despair.

3 likes
Reply

That's true AgedCrone. Sometimes they work better than other times. Maybe the one on Tuesday will have me flying!

2 likes
Reply

Hope so..I had a steroid injection on Tuesday evening for Trigger Finger.....now it is hurting more than when the finger was locked!

Can't win can we?

1 like
Reply

I'm not sure if the general steroids into the bottom lose effectiveness after a few times of having them as they've never really worked for more then about ten days for me. The ones into joints last for months and are always successful for me.

1 like
Reply

They do something, but don't last that long either for me. Better than nothing I suppose.

Reply

It's so hard as you feel good for a few days then it wears off. My previous consultant used to say it was .. Dampening down the fire ... And she was very right. It's only a temporary solution but needed to help us get over some really bad times.

2 likes
Reply

I'm hoping rheumatologist will offer a better solution in December. Meanwhile I've restarted amitriptyline again. Helps somewhat with leg pain, but gives me a banging headache!;-0

1 like
Reply

I actually took an amyltryptaline last night thinking I would give them a second try.. big mistake, head was banging so hard & felt completely spaced out just like last time. Taken me all day to recover as completely ruined my sleep last night.. xx

1 like
Reply

Yes, it does certainly give me a headache. Not sure if it helps knee pain or not. I was okish this morning, then in agony after a walk.

Reply

Hope things improve for you soon.

1 like
Reply

You may also like...